Alert archive / Oklahoma / River Flood Warnings in 2025

River Flood Warning 2, NWS Tulsa, OK

March 5, 2025Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Mar 5, 2025, 7:18 AM CST for Ottawa County, Oklahoma. It took effect at Mar 5, 2025, 2:55 PM CST. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Mar 5, 2025, 7:18 AM CST (13:18 UTC)
In effect from
Mar 5, 2025, 2:55 PM CST
Expired
Mar 7, 2025, 6:18 AM CST
In force
39 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 17.23 ft at Mar 6, 2025, 11:00 AM CST.

actionminormoderate5101503/0503/0603/0703/08
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

609 
WGUS44 KTSA 051318
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
718 AM CST Wed Mar 5 2025

...The National Weather Service in Tulsa OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

&&

OKC115-060130-
/O.NEW.KTSA.FL.W.0002.250306T1200Z-250307T1200Z/
/COMO2.1.ER.250306T1200Z.250306T1200Z.250307T0600Z.NO/
718 AM CST Wed Mar 5 2025

...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Neosho River near Commerce.

* WHEN...From Thursday morning to Friday morning.

* IMPACTS...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.

* ADDITIONAL DETAILS...
  - At 6:30 AM CST Wednesday the stage was 13.9 feet.
  - Forecast...The river is expected to rise to a crest of 15.0
    feet tomorrow morning. It will then fall below flood stage
    early Friday morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$
6 follow-up statements
338 
WGUS84 KTSA 051950
FLSTSA

Flood Statement
National Weather Service Tulsa OK
150 PM CST Wed Mar 5 2025

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

&&

OKC115-060800-
/O.EXT.KTSA.FL.W.0002.250305T2055Z-250308T0000Z/
/COMO2.1.ER.250305T2055Z.250306T1800Z.250307T1800Z.NO/
150 PM CST Wed Mar 5 2025

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Neosho River near Commerce.

* WHEN...Until Friday evening.

* IMPACTS...At 16.0 feet, minor agricultural flooding occurs. 
  Riverview Park experiences minor flooding.

* ADDITIONAL DETAILS...
  - At 1:30 PM CST Wednesday the stage was 14.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 16.5 feet early tomorrow
    afternoon. It will then fall below flood stage early Friday
    afternoon.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$
895 
WGUS84 KTSA 060206
FLSTSA

Flood Statement
National Weather Service Tulsa OK
806 PM CST Wed Mar 5 2025

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

&&

OKC115-061415-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-250307T1734Z/
/COMO2.1.ER.250305T1957Z.250306T1800Z.250307T1134Z.NO/
806 PM CST Wed Mar 5 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Neosho River near Commerce.

* WHEN...Until late Friday morning.

* IMPACTS...At 17.0 feet, minor agricultural flooding occurs. 
  Riverview Park experiences minor flooding.

* ADDITIONAL DETAILS...
  - At 7:30 PM CST Wednesday the stage was 16.1 feet.
  - Forecast...The river is expected to rise to a crest of 17.0
    feet early tomorrow afternoon. It will then fall below flood
    stage early Friday morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$
508 
WGUS84 KTSA 061328
FLSTSA

Flood Statement
National Weather Service Tulsa OK
728 AM CST Thu Mar 6 2025

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

&&

OKC115-070130-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-250307T1552Z/
/COMO2.1.ER.250305T1957Z.250306T1230Z.250307T0952Z.NO/
728 AM CST Thu Mar 6 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Neosho River near Commerce.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 17.0 feet, minor agricultural flooding occurs. 
  Riverview Park experiences minor flooding.

* ADDITIONAL DETAILS...
  - At 6:30 AM CST Thursday the stage was 17.1 feet.
  - Forecast...The river is cresting and will begin to fall later
    this afternoon. The river is expected to fall below flood
    stage late tonight and continue falling and remain below
    flood stage.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$
550 
WGUS84 KTSA 061946
FLSTSA

Flood Statement
National Weather Service Tulsa OK
146 PM CST Thu Mar 6 2025

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

&&

OKC115-070800-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-250307T1827Z/
/COMO2.1.ER.250305T1957Z.250306T1830Z.250307T1227Z.NO/
146 PM CST Thu Mar 6 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Neosho River near Commerce.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 17.0 feet, minor agricultural flooding occurs. 
  Riverview Park experiences minor flooding.

* ADDITIONAL DETAILS...
  - At 1:30 PM CST Thursday the stage was 17.2 feet.
  - Forecast...The river is cresting and is expected to fall
    below flood stage tomorrow morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$

RJS
737 
WGUS84 KTSA 070049
FLSTSA

Flood Statement
National Weather Service Tulsa OK
649 PM CST Thu Mar 6 2025

...The Flood Warning is extended for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

&&

OKC115-071300-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-250307T1930Z/
/COMO2.1.ER.250305T1957Z.250306T1830Z.250307T1330Z.NO/
649 PM CST Thu Mar 6 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Neosho River near Commerce.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 17.0 feet, minor agricultural flooding occurs. 
  Riverview Park experiences minor flooding.

* ADDITIONAL DETAILS...
  - At 6:30 PM CST Thursday the stage was 17.1 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling and remain below flood
    stage.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$
401 
WGUS84 KTSA 071218
FLSTSA

Flood Statement
National Weather Service Tulsa OK
618 AM CST Fri Mar 7 2025

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County.

OKC115-071330-
/O.CAN.KTSA.FL.W.0002.000000T0000Z-250307T1218Z/
/COMO2.1.ER.250305T1957Z.250306T1830Z.000000T0000Z.NO/
618 AM CST Fri Mar 7 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Neosho River near Commerce.

* ADDITIONAL DETAILS...
  - At 5:30 AM CST Friday the stage was 14.9 feet.
  - Forecast...The river is expected to fall and remain below
    flood stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510


$$

KAH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 5, 5:40 AM CST, 1 hour 38 minutes earlier. Its key messages:

  • Updated at 537 AM CST Wed Mar 5 2025
  • Northwesterly wind gusts of 30 to 45 remain through late morning Today, with the highest gusts north of I-40. Wind begin to weaken through the afternoon hours.
  • Light rain mixing with light snow in far northwest Arkansas early this morning should exit by mid morning. Little to no accumulations are anticipated.
  • Rain chances return Saturday with another area of low pressure moving across the Southern Plains. A slight chance of thunderstorms are forecast across southeast Oklahoma.
  • Much warmer conditions forecast early next week.
Area forecast discussion, Mar 5, 5:40 AM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
540 AM CST Wed Mar 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 537 AM CST Wed Mar 5 2025

  - Northwesterly wind gusts of 30 to 45 remain through late
    morning Today, with the highest gusts north of I-40. Wind
    begin to weaken through the afternoon hours.

  - Light rain mixing with light snow in far northwest Arkansas
    early this morning should exit by mid morning. Little to no
    accumulations are anticipated.

  - Rain chances return Saturday with another area of low pressure
    moving across the Southern Plains. A slight chance of
    thunderstorms are forecast across southeast Oklahoma.

  - Much warmer conditions forecast early next week.

&&

.SHORT TERM...
(Today)
Issued at 354 AM CST Wed Mar 5 2025

Early this morning the backside of the strong low pressure
system, currently centered over eastern Missouri, continued to
move through eastern Oklahoma and northwest Arkansas.
Northwesterly wind gusts of 30 to 45 mph remained common across
the region with the cloud clearing line moving into eastern
Oklahoma. Underneath the low clouds across northwest Arkansas,
scattered areas of light rain/drizzle were still reported. Over
far northwest Arkansas, cooler conditions had allowed for some of
the light rain/drizzle to mix with light snow. Over the next few
hours, the majority of this precip should be moving off to the
east with the movement of the mid/upper level low. Thus, little to
no snow accumulations are anticipated across far northwest
Arkansas.

Gusty northwesterly winds are expected to continue into early
afternoon and then begin to weaken as the low pressure system
pushes farther off to the northeast and surface high pressure
begins to move into the region. The strongest wind gusts are still
anticipated through late morning, thus will let the current wind
advisory ride as is for now. These winds overnight through this
morning will help in the drying out of finer fuels across the
region which will aid in min afternoon RH values forecast to fall
below 30 percent west of Highway 75 in northeast Oklahoma as well
as a portion of southeast Oklahoma. Even with weakening winds
through the afternoon hours, an enhanced grassland fire spread
rate is forecast over these locations. In response, an elevated
fire weather danger looks to develop over the western portion of
the CWA this afternoon. Limited fire weather dangers are possible
over the eastern half of the CWA as cloud cover and cooler temps
hang on into the afternoon hours.

With the cloud cover clearing from west/southwest to northeast
today, high temperatures of mid 50s in southeast Oklahoma to mid
40s in far northwest Arkansas are forecast this afternoon.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 354 AM CST Wed Mar 5 2025

Surface high pressure moves through the CWA tonight with winds
becoming light/variable. Mostly clear conditions are anticipated
into the overnight hours before high clouds begin to move in from
the west. These conditions will allow for the coldest morning of
the forecast period with low temps tonight falling into the 30s to
mid 30s for the CWA. These colder conditions will be short-lived
as southerly winds begin to return Thursday morning and become
breezy Thursday afternoon.

Southerly winds continue to increase Thursday night into Friday
morning with gusts of 20 to 30 mph ahead of a shortwave progged to
move across the Central Plains during the day Friday. As the
associated surface low moves through Kansas, surface winds for the
CWA become more westerly Friday afternoon and then northerly
Friday evening from a cold front dropping southward through the
region. The elevated portion...around 850-mb...of the front looks
to hold over southeast Friday night into Saturday. At the same
time, a positively tilted wave moving out of the Desert Southwest
is forecast to move across the Southern Plains Saturday. The
combination of these features will aid in the return of rain
chances to the CWA Saturday into Saturday night before the
mid/upper level trof axis can push east/southeast of the region.
Latest model solutions indicate the upper low moving over
northeast Texas/southeast Oklahoma, and will add a slight chance
of thunder to far southeast Oklahoma Saturday into Saturday
evening. Severe weather is not expected.

After the cooler conditions behind the front on Saturday, a
warming trend is then forecast Sunday into early next week. Much
warmer temperatures with highs in the 70s are currently forecast
starting Monday with the return of breezy southerly winds. These
conditions look to continue into the middle part of next week
before another shortwave tries to move into the Plains.

&&

.AVIATION...
(12Z TAFS)
Issued at 537 AM CST Wed Mar 5 2025

MVFR ceilings will become VFR at the far northwest Arkansas sites
this morning, and any lingering snow flurries will also be
ending. VFR conditions will then prevail at all sites for the rest
of the forecast period. Northwest winds will gust over 30 knots
at times today, but will diminish quickly late this afternoon and
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   54  33  61  50 /   0   0   0   0
FSM   54  32  63  49 /   0   0   0   0
MLC   56  33  63  51 /   0   0   0   0
BVO   52  27  59  45 /   0   0   0   0
FYV   46  26  59  47 /   0   0   0   0
BYV   44  28  57  46 /  10   0   0   0
MKO   54  32  60  50 /   0   0   0   0
MIO   46  27  57  48 /   0   0   0   0
F10   54  33  62  50 /   0   0   0   0
HHW   57  34  62  51 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until noon CST today for OKZ049-053>076.

AR...Wind Advisory until noon CST today for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...05
Hazardous weather outlook, Mar 5, 4:56 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 AM CST Wed Mar 5 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 AM CST Wed Mar 5 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Early Afternoon.

DISCUSSION...
Northwesterly winds gusting 30 to 45 mph will continue this
morning as the backside of the strong low pressure system moves
through the region. Winds are expected to begin weakening this
afternoon and then become light and variable tonight.

Gusty winds and drier air will help to elevate fire weather
dangers across portions of eastern Oklahoma, especially west of
Highway 75 and parts of southeast Oklahoma where afternoon
minimum relative humidity values below 30 percent are forecast.
Across the rest of the region, a limited fire weather danger is
forecast with minimum humidity levels of 30 to 45 percent. Fire
weather danger should improve this evening as winds subside and
humidity levels recover.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY AND FRIDAY...High Wind Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY AND MONDAY...No Hazards.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Southerly winds return Thursday and become gusty Thursday night
ahead of a cold front forecast to move through Friday afternoon
and evening. Rain chances return Saturday with another low
pressure system moving across the Southern Plains. A slight chance
of thunderstorms are forecast across southeast Oklahoma. Severe
weather is not anticipated Saturday. Gusty southerly winds return
again for the start of next week with much warmer conditions and
also fire weather concerns.

weather.gov/tulsa contains additional information.

Nearby

River Flood Warnings in Oklahoma, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.